I am not sure where this information came from, and I think it definitely provides some interesting things to think about and discuss with your doctor when considering taking a contraceptive pill. However, in all the research that I did, not a single national source mentioned any of these things.
Your imbalance may have been caused by something else, and perhaps your naturopathic doctor is using less reputable sources. However, some of the side effects that you mentioned are incorrect according to every source on the subject and I would like to clarify.
First, PMS is not caused by the pill. It can be treated by the pill, but in reality only about 10 percent of women actually suffer from clinical PMS.
Second, birth control pills do not "mask" symptoms caused by a hormone imbalance. Conditions like polycystic ovary syndroms, which is directly caused by a hormone imbalance, is treated with contraceptive pills because they control the hormone levels and make them consistent. You are correct that they may cause an "imbalance," though not in the traditional sense. The hormones that your body naturally produces (whether in balance or not) will adjust depending on the type of pill you take.
Third, birth control pills do not cause the body to think it is pregnant. Different pills function differently, but they mostly work in two ways: either by reducing the lining of the uterus that builds up each month so that an egg would likely not implant; or by stopping ovulation all together.
I would caution anyone about taking a new supplement before talking with your doctor. Some supplements taken in combination with the pill can impact its effectiveness.
As for acne, only some is hormone related, so it is possible that some cause it to get worse. However, there are pills designed exactly for hormone-related acne (and I know because that is why I am on the pill! My dermatologist prescribed it for me).
The most important thing to note here is that each woman responds different to contraceptive pills, injections, patches and even the NuvaRing. Luckily, the variety of hormone combinations provides many options. If one pill isn't working for you, try another!
Also, side effects from contraceptives are smallest with the pill than with the injection or patch, which are known to cause more severe issues because the hormone levels are not controlled the same way as with pills.
Here are some of the sources that I used so that you can read more:
The Center for Young Women's Health/Children's Hospital Boston
National Institutes of Health
National Women's Health Resource Center
Click and learn! Education is the best way to successfully manage your health and make the right decisions for yourself.